Hearing Aids & Tinnitus

Grig grig at mi.ru
Tue Apr 2 04:42:41 EST 2002


:-)
""Eli" <" <nospam at slb7.atl.mindspring.net> ÓÏÏÂÝÉÌ/ÓÏÏÂÝÉÌÁ × ÎÏ×ÏÓÔÑÈ
ÓÌÅÄÕÀÝÅÅ: news:a76ean$7b0$1 at slb7.atl.mindspring.net...
> I am researching audiology as a career and thought I might respond to your
> questions.
>
> >else.  If there any truth that my diet could be contributing to
> >the problem and what could I do to fix the problem
>
> from www.webmd.com:
>
> "Although no vitamin supplements or other alternative therapies have been
> proven beneficial to treat tinnitus, some people try herbal preparations
> such as ginkgo biloba or minerals such as zinc with varying results.
Others
> have experienced relief with acupuncture, magnets or hypnosis"
>
> It seems that there is a common notion that such experiences are
> psychosomatic, that, it is caused by a kind of neurotic thinking
pattern....
>
> I believe this is bull hockey.  The only real psychosomatic relationships
> (in the studies I've seen) found are in skin conditions.   Everything else
> is confusing the mind's power to overcome real burdens with the minds
> ability to cause the problems....the studies were done just as a job
rather
> than as a seeking for the truth...
>
> That aside, diet has an influence and may be able to ameliorate your
> symptoms to some degree...
>
> I do not know for sure if you have tinnitus, though.  Most do not claim
they
> hear a pounding, they usually hear a ringing or something similar.
>
> A pounding could be indicative of a condition of the arteries or heart.
> (I'm no expert, though).  Since you heard a pounding before the hearing
aid
> it is highly unlikely that the hearing aid fitting is not the cause.
>
> Diet things to try: abstain from caffeine (cola, tea, and coffee) for a
week
> and taking aspirin for the headaches for the first three days.  On day
four,
> stay off the aspirin.  Aspirin will actually cause ringing in the ears.
So
> day four is the time to pay attention to see if you see results (caffeine
> withdrawal headaches last three days).
>
> For heart conditions, you may want to go to a heart specialist to check
your
> cardio-vascular health; get a cholesterol test and a EKG, request it over
> and over until you get the healthcare you need.
>
>
> For improving your heart health, may I recommend Dr. Dean Ornish:
>
http://shop.barnesandnoble.com/booksearch/isbnInquiry.asp?userid=5GYZ5PBZT6&
>
mscssid=&sourceid=00346648525246581151&bfdate=03%2D18%2D2002+22%3A58%3A17&sa
> lesurl=Rsearch.yahoo.com/bin/search&isbn=0804110387
>
> If the heart health program does not help the pounding, the healthy
> side-effects will be beneficial.... :)
>
> If you smoke, quit. (see news://alt.support.stop-smoking newsgroup)
>
> Here are some articles that I suggest you study:
> http://www.mbhs.edu/silverchips/articles/apr2001noise.html
>
> http://www.nlm.nih.gov/medlineplus/druginfo/midodrinesystemic203640.html
> (Look under Proper Use of This Medicine)
>
> And probably the best:
> http://www.rnid.org.uk/html/info_factsheets_tin_pulsatile.htm
>
> Disclaimer:  Realize, I do not practice medicine or am qualified to
provide
> health advice.  You should consult your doctor if you have concerns about
> your health....
>
>
> Best wishes,
>
> Eli
>
>
>





More information about the Audiolog mailing list